Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags: testosterone | therapy | stopping | quitting | gradual | libido | hormone

Do I Need to Ease Off Testosterone?

Thursday, 23 Aug 2012 09:48 AM

Question: If I start testosterone treatment, can I quickly stop if I experience any problems, or do I have to gradually ease off the medication?

Dr. Hibberd's answer:
Low testosterone levels in the body can be supplemented by hormone replacement with testosterone depending on the clinical situation.
Testosterone replacement therapy for men can be prescribed as an intramuscular injection usually given on a biweekly basis, as a patch or gel placed on the skin, or as putty that is applied to the gums of the mouth. Each of these treatments has its risks and benefits.
FDA-approved testosterone replacement for libido boosting is available for women, too. Some clinicians will advise women to to use the topical or gel in smaller doses. Treatment in women is usually for short term and more often in post-menopausal women. It should not be used by those planning pregnancy or breast feeding.
Suddenly stopping testosterone treatment usually causes few problems. Memory and thought processing speed may decrease, muscle mass may reduce and weaken, decrease in bone mass, and decreased sexual ability may also occur. However, natural testosterone production should begin again, unless the patient has a low testosterone production from testicular dysfunction.
Sudden cessation is best avoided. Gradual reduction is advised.

© HealthDay

 
1Like our page
2Share
Dr-Hibberd
When stopping testosterone supplementation, it is best to do it gradually.
testosterone,therapy,stopping,quitting,gradual,libido,hormone,
206
2012-48-23
Thursday, 23 Aug 2012 09:48 AM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved